logo BDSP

Base documentaire

  1. Transient neurologic symptoms after spinal anesthesia : An epidemiologic study of 1,863 patients.

    Article - En anglais


    Recent evidence suggests that transient neurologic symptoms commonly follow lidocaine spinal anesthesia However, information concerning factors that affect their occurrence is limited.

    Accordingly, to evaluate many potential risk factors, the authors undertook a prospective, multicenter, epidemiologic study.

    Metbods : On a voluntary basis, anesthetists at 15 participating centers forwarded a data sheet on patients who had spinal anesthesia to a research nurse blinded to the details of anesthesia and surgery.

    A subset was randomly selected for follow-up.

    The pressure of transient neurologic symptoms, defined as leg or buttock pain, was the principal outcome variable.

    Logistic regression was used to control for potential confounders, and adjusted odds ratios and confidence intervals were used to estimate relative risk.


    During a 14-month period, 1,863 patients were studied, of whom 47% received lidocaine, 40% bupivacaine, and 13% tetracaine.

    Patients given lidocaine were at higher risk for symptoms compared with those receiving bupivacaine (relative risk, 5.1 ; 95% CI, 2.5 to 10.2) or tetracaine (relative risk, 3.2 ; 95% CI, 1.04 to 9.84).

    For patients who received lidocaine, the relative risk of transient neurologic symptoms was 2.6 (95% CI, 1.5 to 4.5) with the lithotomy position compared with other positions, 3.6 (95% CI, 1.9 to 6.8), for outpatients compared with inpatients, and 1.6 (95% CI, 1 to 2. (...)

    Mots-clés Pascal : Anesthésie régionale, Voie intrarachidienne, Lidocaïne, Bupivacaïne, Tétracaïne, Système nerveux pathologie, Réponse transitoire, Anesthésique local, Toxicité, Homme, Epidémiologie, Facteur risque, Douleur, Anilide

    Mots-clés Pascal anglais : Regional anesthesia, Intrathecal administration, Lidocaine, Bupivacaine, Tetracaine, Nervous system diseases, Transient response, Local anesthetic, Toxicity, Human, Epidemiology, Risk factor, Pain, Anilide

    Logo du centre Notice produite par :
    Inist-CNRS - Institut de l'Information Scientifique et Technique

    Cote : 98-0448061

    Code Inist : 002B02U01. Création : 25/01/1999.